Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe cough while suffering from pneumonia

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 13867 Questions

default
Posted on Thu, 19 Apr 2018 in Lung and Chest disorders
Question: my grandmother aged 85 yrs was suffering from pneumonia she had a course of antibiotics and was admiyted to hospital on 9th nov and was discharged on 11th then doc adviced 7 days course of antibiotics and other med . then one day as i was giving her asthakind syrip she started coughing as if there was a dhaska in hindi . From that day she coughs while eating any thing and sometimes anytime .
and the coughing becomes very intense
what to do ?
doctor
Answered by Dr. Kaushal Bhavsar 50 minutes later
Brief Answer:
Get done chest x ray

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern, in my opinion, you should get done repeat chest x ray to rule out worsening of pneumonia in her case.
Another possibility is post infectious bronchitis.
Please let me know
1. Is she having any breathing difficulty?
2. Which drugs including antibiotics is she taking at present?

Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further.
Wishing good health to your grandmother.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Kaushal Bhavsar 39 minutes later
after taking medicines for 7 days we went to the doctor and he examined and said she is improving also she is doing respiratory exercises very well . now the doc has prescribed montecope one tab in night , ascoril syrup ,pantop dsr
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Is she having expectorations?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Ascoril is expectorant syrup. It can cause coughing if patient is having only dry cough, not expectorant cough.
So please let me know
1. Is she having dry coughing only?
2. Is she having mucus expectoration?
3. Is coughing worsened after starting Ascoril syrup?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your grandmother. Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kaushal Bhavsar 1 hour later
she is having dry cough
doctor
Answered by Dr. Kaushal Bhavsar 3 minutes later
Brief Answer:
Is worsening cough after Ascoril syrup?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
Possibility of Ascoril induced cough is more likely.
You didn't answer my last question.
Is coughing worsened after starting Ascoril syrup?

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kaushal Bhavsar 1 hour later
no sir we were giving her asthakind ... she has a gastric issue as well can it be due to gas .
but now she is taking ascoril and asthakind is stopped
doctor
Answered by Dr. Kaushal Bhavsar 5 minutes later
Brief Answer:
Yes, GERD can also cause coughing.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Asthakind and Ascoril are more or less similar. Both are expectorant syrups.
So dry cough can be worsened by them.
And yes, GERD can also cause coughing.
GERD causes acid reflux and gaseous distention which in turn causes coughing.
So please let me know
1. Was coughing worsened after starting asthakind syrup?
2. Is she taking any thing for gas?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your grandmother. Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kaushal Bhavsar 25 minutes later
yes after giving her asthakind the cough increased like dhaska in hindi and the conghing continues for few minutes yes penta top dsr at night
doctor
Answered by Dr. Kaushal Bhavsar 22 minutes later
Brief Answer:
Better to stop Ascoril.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Possibility of Ascoril induced cough is more likely.
So stop Ascoril and start Ascoril DX.
Ascoril DX is cough suppressant and useful in dry cough.
Hope I have solved your query. If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wishing good health to your grandmother. Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kaushal Bhavsar 2 hours later
thanks a lot i ll start DX can we give chericof as well
doctor
Answered by Dr. Kaushal Bhavsar 5 minutes later
Brief Answer:
Yes you can give.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Chericof and Ascoril DX both are same.
Both are having cough suppressants.
So you can use either of them.
Please let me know weight of your grandmother so that I can guide you exact dose of this syrup.
Along with syrup, oral levocetrizine is also beneficial.
So please let me know her weight so that I can tell you dosage of syrup and levocetrizine.
I will be happy to help you further. Wishing good health to your grandmother. Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Kaushal Bhavsar 44 minutes later
65 to 70 kgs
doctor
Answered by Dr. Kaushal Bhavsar 5 minutes later
Brief Answer:
Give syrup 7 ml thrice daily.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
Dosage for her would be
1. Syrup 7 ml thrice daily
2. Tablet levocetrizine 5mg twice daily after light food.
Take these for 5 days and she will mostly improve.
Hope I have solved your query.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wishing good health to your grandmother. Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Dsr

doctor1 MD

Hi doctor my amh level is .69 my age is 30 doctor suggested me ovigyn_ DSR will be help full for amh level increase or not

doctor1 MD

Too much gastric and acidity. Mainly at the night , pain in the calf muscles. Relief after Pantocid DSR . I doubt about ulcers in my stomach, can I take Metrogyl 450 twice a day for month and Pantocid DSR twice ? Any Side affect for these two...

doctor1 MD

I am a 41 year old female that hasn't changed weight in about 10 years baring pregnancy and all of a sudden I have put on around 5 to 7 kg in I think around 3months I can't explain why eating not changed. I don't smoke or drink probably don't do as much exercise but am still exercising. I feel bloated and puffy and every time I eat I feel quite sick and my stomach makes terrible noises. I have had IBS since I was 13 but have basic diet because of it. Any ideas

doctor1 MD

Hi, for about 10 years now I have had problems with,digestion,and have been told to stay away from wheat and dairy,but this dose not seem to make ahuge difference.In the last 3 yrs I have developed,a bad burning sensation down my left side,with my gut burbling and gugling,and a lot of very bad smelling gas,every few minutes.I have been told I have IBS so have tried diferent diets,nothing seems to work. I have been to a specialist,blood tests were fine.I have also be told I need to manage my stress and anziety as iam a worrer.Sometimes it will start to come right and I forget about itthis may be for a month or so,then,i eat what I want,and my guts seems fine,and then sometimes weeks down the track,something starts it off again.My grand mother had bowel cancer,so I realy want to sort something,just in case down the track it could lead to more serious things.